MAUDE Adverse Event Report: THD SPA THD LIGHT-SCOPE MAXI-RECTO (LED INS/ST); STERILE DISPOSABLE RECTOSCOPE WITH LED AND INSUFFLATION BULB

THD SPA THD LIGHT-SCOPE MAXI-RECTO (LED INS/ST); STERILE DISPOSABLE RECTOSCOPE WITH LED AND INSUFFLATION BULB
Model Number THD LIGHT - SCOPE LED LARGE RECTOSCOPE WITH INFLATION BULB STERILE
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On june 8, 2026, thd spa became aware of a product issue reported to fda by (b)(6).As the user facility report (report number (b)(4) contains incomplete or inaccurate information, thd spa is submitting this report to provide additional clarification and to ensure a complete and accurate understanding of the event.According to the event description reported through the fda medsun program (report number (b)(4), the primary packaging of one unit was found to be damaged, resulting in loss of sterility.The issue was identified by the user prior to use and the device was immediately discarded; therefore, it was not used on any patient.The device was not returned for evaluation and no photographs or supporting evidence were provided.Therefore, the exact location and mechanism of the packaging damage cannot be determined.Since the device was not available for direct investigation, thd spa conducted an investigation based on the following elements: a review of manufacturing data and device history records for the past five years did not identify any deviations in peeling testing or in-process controls.All batches were released without deviations related to packaging or sterility.A review of manufacturing data for the subject device (ref 800118 - batch 023125) did not identify any anomalies.The batch was released as conforming on april 17, 2025.A review of complaint data for the past five years did not identify similar reports related to packaging or sterility issues among a significant number of units of the same device and devices with identical packaging configuration distributed worldwide.The labeling of the device includes the symbol "do not use if package is damaged," and the instructions for use clearly state that the device must not be used if the packaging is compromised, as sterility cannot be ensured.Transportation testing was performed as part of the design verification and validation (v&v) activities on thd sterile device families, including the device involved in this report.The results of these tests demonstrated that the packaging system is capable of maintaining sterility under validated transportation conditions.The reported event occurred in october 2025 and was reported to fda in may 2026.Thd spa became aware of the event on june 8, 2026 through communication from thd america inc.(initial importer).The delay in reporting, together with the absence of the device and lack of supporting evidence, limited the ability to conduct a comprehensive investigation.Based on the analysis performed, no corrective or preventive actions are deemed necessary at this time, as this appears to be a rare and isolated case and no deviations were identified in manufacturing or process controls related to packaging or sterility.Based on the available information, there is no evidence supporting a causal relationship between the reported event and a product defect.Therefore, we consider that the event does not meet the reporting criteria under 21 cfr part 803.The complaint is managed by thd spa with internal reference number (b)(4).Corrected data it should be noted that the user facility report number (b)(4) incorrectly identifies the importer as the manufacturer.The correct manufacturer and importer information are provided below: manufacturer: thd spa via per carpi, 15/b 42015 correggio (re) italy importer: (b)(6).
 
Event or Problem Description
The (b)(6) reported a product issue to fda concerning a thd light-scope maxi-recto device with a broken plastic packaging.The issue was identified prior to device use during a davinci robot sigmoidectomy procedure.No patient harm or adverse event was reported.The problem was resolved by opening a new unit, allowing the procedure to be completed as planned.

Brand Name
THD LIGHT-SCOPE MAXI-RECTO (LED INS/ST)
Common Device Name
STERILE DISPOSABLE RECTOSCOPE WITH LED AND INSUFFLATION BULB
Manufacturer (Section D)
THD SPA
via per carpi, 15/b
correggio, reggio emilia 42015
IT  42015
Manufacturer Contact
giuseppina giannini
via per carpi 15/b
correggio, reggio emilia 42015
IT   42015
MDR Report Key25731275
Report Number3006680097-2026-00001
Device Sequence Number21446180
Product Code FER
UDI-Device Identifier08033737710623
UDI-Public08033737710623
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHD LIGHT - SCOPE LED LARGE RECTOSCOPE WITH INFLATION BULB STERILE
Device Catalogue Number800118
Device Lot Number023125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown